Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 8:31 PM EDT for Gallia County, Ohio; Cabell County, West Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 8:31 PM EDT (00:31 UTC)
- Expired
- Jun 6, 2001, 9:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Gallia County, OH, Cabell County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:50 PM EDT | Thunderstorm Wind | Barboursville, WV | Large tree branches were snapped off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 070031 SVRRLX OHC053-WVC011-070100- /NEW.KRLX.SV.W.0121.070031-070100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 831 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CABELL COUNTY IN WEST VIRGINIA... GALLIA COUNTY IN OHIO... * UNTIL 900 PM EDT... * AT 827 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF CROWN CITY...MOVING EAST AT 25 MPH. . <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 6, 6:37 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 637 PM EDT WED JUN 6 2001 THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN INDIANA. ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING. .RLX... WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004. KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/NMB
In the hours before
Local storm report, Jun 6, 7:52 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0752 PM EDT WED JUN 06 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM GREENUP KY FUNNEL CLOUD
06/06/01 GREENUP EVENT OCCURRED BETWEEN
0737 PM AND 0752 PM
0757 PM GREENUP KY FUNNEL CLOUD
06/06/01 GREENUP EVENT OCCURRED BETWEEN
0742 PM AND 0757 PM
0802 PM IRONTON OH FUNNEL CLOUD
06/06/01 LAWRENCE EVENT OCCURRED BETWEEN
0747 PM AND 0802 PMLocal storm report, Jun 6, 8:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0821 PM EDT WED JUN 06 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0819 PM ASHLAND KY FUNNEL CLOUD
06/06/01 BOYD EVENT OCCURRED BETWEEN
0804 PM AND 0819 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:11 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 34 min |
| Jun 6, 8:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.